Ask a doctor

Botox Moving Around Face Causing Swelling, Blurry Vision, High BP

Opthamologist thinks vision is blurry/changing b/c eyes are extremely dry. GP thinks I'm having a bad allergic reaction-2 Claritin/day helps. I feel tingly, numb and sharp pain in my forehead, it "moves", above brows/eyes swell, then cheeks,chin,lips swell. I feel & see it happen every other day or so. BP-woke 4am 12/27 w/forehead pain, heart racing, hands blue. GP gave Rx. Please check warnings. I saw BP/eye side effects,not "moving". Temporary or permanent? Day 50 & scared.

Doctor Answers (8)

Swelling, blurry vision and hypertension are uncommon reactions to botulinum toxin

+3

These reactions are indeed very unusual for Botulinum toxin and the waxing and waning nature of your symptoms are also very unusual for Botulinum toxin. I think that your concerns definitely warrant further investigation but this does not sound like an effect of botulinum toxin.

Stephen Weber MD, FACS


Denver Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

Botox side effects?

+2

I would agree with the previous MD that you should see your physician that treated you.  These are actually not common effects and so you may be having a reaction to something else.

Gregory A. Buford, MD, FACS
Denver Plastic Surgeon
5.0 out of 5 stars 2 reviews

Botox and sx

+2

What you are describing is not a common side effect from neurotoxin injection. You should see your physician for further evaluation, you may be having an allergic reaction, but not likely from Botox.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

Botox and vision changes

+1

First of all, the good news is that Botox will wear off in 3-4 months (in most cases), so no need to worry about any "long-term" effects from Botox. Lets talk about side effects that can be seen with Botox: problems with eye movement (that can result in visual problems--but must have movement problems to have visual), headaches (ironic as Botox is used to treat migraines) or pain in the forehead, drooping of the eyebrow. These are all problems that have been reported and are well-known. Dry eyes would be unusual and blood pressure problems would be most unusual, if not impossible.

Robert S. Bader, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Botox and symptoms

+1

These symptoms sound out of the ordinary for Botox. I would follow  carefully with your medical doctor and get worked up for your symptoms. Good luck.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Strange combination of side effects from botox

+1

These are not commonly described side effects of botox and so I am concerned that these symptoms may reflect some other underlying disorder.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Botox rarely causes systemic side effect.

+1

Botox rarely causes systemic side effects. While allergic reations have been reported they are rare. Sometimes anxiety after injections can produce many side effects. Regardless, patients with systemic symptoms need to be evaluated and treated by a primary care physician.

Edward Lack, MD
Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Botox & visual side effects

+1

Botox does not "move'. I do not have an explanation for blood pressure fluctuations. Headache is an uncommon side effect of Botox injections <5% of cases. Double/blurry vision is known to occur ,very rarely, if the botox affects one of the eye rectus muscles. Hve your ophthalmologist check for congruent eye movements , field of vision..etc. Botox side effects are TEMPORARY [ up to several weeks]

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.